Review: could Lipitor cause Acne?
Summary: Acne is found among people who take Lipitor, especially for people who are female, 50-59 old, have been taking the drug for 1 - 6 months, also take medication Prednisone, and have High blood cholesterol.
We study 129,898 people who have side effects while taking Lipitor from FDA and social media. Among them, 107 have Acne. Find out below who they are, when they have Acne and more.
You are not alone: join a mobile support group for people who take Lipitor and have Acne >>>
Lipitor has active ingredients of atorvastatin calcium. It is often used in high blood cholesterol. (latest outcomes from 132,798 Lipitor users)
Acne (skin problems that cause pimples) has been reported by people with birth control, depression, rheumatoid arthritis, crohn's disease, multiple sclerosis. (latest reports from 33,131 Acne patients)
On Feb, 12, 2015: 129,879 people reported to have side effects when taking Lipitor. Among them, 128 people (0.10%) have Acne.
Time on Lipitor when people have Acne * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
Gender of people who have Acne when taking Lipitor * :
Age of people who have Acne when taking Lipitor * :
Severity of Acne when taking Lipitor ** :
|least||moderate||severe||most severe |
How people recovered from Acne ** :
|while on the drug||after off the drug||not yet |
Top conditions involved for these people * :
- Blood cholesterol increased (22 people, 17.19%)
- Eczema (15 people, 11.72%)
- Hypertension (10 people, 7.81%)
- Acne (8 people, 6.25%)
- Multiple myeloma (8 people, 6.25%)
Top co-used drugs for these people * :
- Prednisone (31 people, 24.22%)
- Prilosec (28 people, 21.88%)
- Aspirin (28 people, 21.88%)
- Prevacid (25 people, 19.53%)
- Medrol (24 people, 18.75%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Get connected: join our support group of lipitor and acne on
Do you have Acne while taking Lipitor?
You are not alone! Join a mobile support group:
- support group for people who take Lipitor and have Acne
- support group for people who take Lipitor
- support group for people who have Acne
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Lipitor, Acne
You may be interested at these reviews (Write a review):
- Acne while taking diflucan
I've been taking Diflucan for three weeks for an uncontrollably itchy rash across my entire chest. The itching is 100% better and the rash 75% better, however, I now have large, hard, cystic acne on my cheeks and chin and all across my jawline. I will take the Diflucan once more next week then report back on the acne. BTW I am 52 years old and occasionally take Allegra.
- Constant tiny pimples and worse after taking lantus
I finally made a connection to my skin issue. I have been using lantus for nearly 6 or so years now and I mostly always have some sort of raw acne on my face. I had it prior to Lantus as well, but it seemed it I could somewhat tell what set it off.
Anyhow, I recently had ran out and used Novolin 70/30 until the other came in. During the use my sugars were better and my skin seemed to clear up a bit. So, I get another bottle of Lantus and less than 1 week of use I had a blister on my foot and my face, all at once, was nearly covered in tiny rash-ish like tiny blisters. They don't clear up with acne medicine and there are at least 2 new ones every morning. I watch them develop throughout the day as well. I have kept using it bc I don't want to waste it and bc of this my face has stayed "blistery" and I feel infectious.
Whether it is related or not I also get very large, painful and destructive cysts on my face as well. I was told by my doctor that it looks like staff, but I never got them on my face before Lantus. Kind of makes a bit of a correlation to me.
Does anyone else experience these issues?
- Coughing up blood after using symbicort inhaler
First time I used Symbicort Inhaler, I immediately coughed freely, but noticed it was bright red, blood. Second time I used it- same thing. Third time I used it, I coughed about an hour later a larger amount of blood in phlegm. I'm reluctant to use the medication any further-I will consult my doctor after the weekend.
- Lipitor weight loss/ lisinipril ed issue (1 response)
40 mg Lipitor for two months caused 8 pounds weight loss,thoughts of losing my mind ,racing heart rate,mental confusion,emergency visits twice,never in my life have gone to hospital by ambulance..5'11 178 BM 17 ,faithful gym rat ,all test ruled out physical issues,informed doctor, he didn't feel Lipitor was the cause,I stopped Lipitor 3 weeks later not losing weight ,bad dreams gone,feeling like myself again,hoping to regain the weight in time,Lisinpril 10 mg started two years ago ,has issues but did not connect until recently,3 months after taking started to have problems in the bedroom,only within the last 5 months did it occur to me was that was the cause of my sexual performance...had all test done testosterone ,blood work and all came back normal,stopped taking Lisinpril for 4 days a my manhood returned to normal!! Just spoke with doctor and says that shouldn't be????? Really ,he has since written me a new BP prescription,recent BP readings have been normal and will not take until BP rises....eating better ,with supplements ,,why Doctors don't believe the patient is incredulous ,thanks to sites like this people need to really question the health care their getting .....
- Lipitor caused gout attack.
My doctor gave me Lipitor to lower my Collestoral (240). Three days later I had lower stomach pains and the beginning of a Gout attack on my foot. I stopped taking the drug after 4 days when the full blown Gout attack came. I had been watching my diet and had not had a Gout attack for two years (my first one). Nothing changed except the Lipitor. I have no doubt the attack was brought on by the Lipitor. If you have Gout DO NOT TAKE LIPITOR (or its generic). Im now in my second week of pain and it's terrible.
More reviews for: Lipitor, Acne
Comments from related studies:
From this study (7 months ago):
never done full panel of hormones; cortisol flatlined 5 years ago now too high; testing also showed high estrogen levels for peri-menopausal female
From this study (1 year ago):
Acne on forehead
From this study (3 years ago):
I have not had acne since I was a teenager. I started on Plavix and Lipitor after a heart attack with stent placement. I think the side effect is due to the Lipitor but can't stop either drug. Hope I adjust and the acne clears, but so far it has not.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.